Advertisement

What’s New About Integer-Valued Polynomials on a Subset?

  • Paul-Jean Cahen
  • Jean-Luc Chabert
Part of the Mathematics and Its Applications book series (MAIA, volume 520)

Abstract

The “classical” ring of integer-valued polynomials is the ring
$$ Int(Z) = \{ f \in Q[X]|f(Z) \subseteq Z\} $$
of integer-valued polynomials on Z. It is certainly one of the most natural ex­amples of a non-Noetherian domain.(Most rings studied in Commutative Algebra are Noetherian and so are the rings derived from a Noetherian ring by the classical algebraic constructions, such as localization, quotient, polynomials or power series in one indetermi­nate. To produce non-Noetherian rings one is led to consider ad hoc constructions, usually involving infinite extensions or the addition of infinitely many indeterminates, or else, to consider rings of functions as, for instance, the ring of entire functions.)

Keywords

Prime Ideal Factorial Ideal Residue Field Dedekind Domain Valuation Domain 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Bhargava, P-orderings and polynomial functions on arbitrary subsets of Dedekind rings, J. reine angew. Math. 490(1997), 101–127.MathSciNetMATHGoogle Scholar
  2. [2]
    M. Bhargava, Generalized Factorials and Fixed Divisors over Subsets of a Dedekind Domain, J. Number Theory 72(1998), 67–75.MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    J. Boulanger, J.-L. Chabert, S. Evrard and G. Gerboud, The Characteristic Sequence of Integer-Valued Polynomials on a Subset, in Advances in Commutative Ring Theory, Lecture Notes in Pure and Appl. Math. 205, Dekker, New York, 1999.Google Scholar
  4. [4]
    J. Boulanger and J.-L. Chabert, Asymptotic Behavior of Characteristic Sequences of Integer-Valued Polynomials, J. Number Theory 80 (2000), 238–253.MathSciNetMATHCrossRefGoogle Scholar
  5. [5]
    P.-J. Cahen and J.-L. Chabert, Integer-Valued Polynomials, Amer. Math. Soc. Surveys and Monographs, 48, Providence, 1997.MATHGoogle Scholar
  6. [6]
    P.-J. Cahen and J.-L. Chabert, Skolem Properties and Integer-Valued Polynomials: a Survey, in Advances in Commutative Ring Theory, Lecture Notes in Pure and Appl. Math. 205, Dekker, New York, 1999.Google Scholar
  7. [7]
    P.-J. Cahen and J.-L. Chabert, On the p-adic Stone-Weierstrass theorem and Mahler’s ex­pansion, to appear.Google Scholar
  8. [8]
    P.-J. Cahen, J.-L. Chabert, and S. Frisch, Interpolation domains, J. Algebra, 225 (2000), 794–803.MathSciNetMATHCrossRefGoogle Scholar
  9. [9]
    P.-J. Cahen, J.-L. Chabert and S. Frisch, Interpolation subsets, to appear.Google Scholar
  10. [10]
    P.-J. Cahen, S. Gabelli, and E. Houston, Mori domains of integer-valued polynomials. J. of Pure and Applied Algebra, to appear.Google Scholar
  11. [11]
    J.-L. Chabert, Une caractérisât ion des polynômes prenant des valeurs entières sur tous les nombres premiers, Canad. Math. Bull. 39 (1996), 402–407.MathSciNetMATHCrossRefGoogle Scholar
  12. [12]
    J.-L. Chabert, S. Chapman and W. Smith, The Skolem property in rings of integer-valued polynomials, Proc. Amer. Math. Soc. 126 (1998), 3151–3159.MathSciNetMATHCrossRefGoogle Scholar
  13. [13]
    J.-L. Chabert and A. Loper, Integer-Valued Polynomials on a Subset and Prüfer domains, to appear.Google Scholar
  14. [14]
    J. Dieudonné, Sur les fonctions continues p-adiques, Bull. Sei. Math., Sème série. 68 (1944), 79–95.MATHGoogle Scholar
  15. [15]
    Y. Haouat and F. Grazzini, Polynômes de Barsky, Ann. Sei. Clermont II 18 (1979), 65–81.MathSciNetGoogle Scholar
  16. [16]
    I. Kaplansky, Topological Rings, Amer. J. Math. 69 (1947), 153–183.MathSciNetMATHCrossRefGoogle Scholar
  17. [17]
    D.L. McQuillan, Rings of integer-valued polynomials determined by finite sets, Proc. Roy. Irish Acad. Sect. A 85 (1985), 177–184.MathSciNetGoogle Scholar
  18. [18]
    K. Mahler, An Interpolation Series for Continuous Functions of a p-adic Variable, J. reine angew. Math. 199 (1958), 23–34 and 208 (1961), 70–72.MathSciNetMATHGoogle Scholar
  19. [19]
    W. Narkiewicz, Polynomial Mappings, Lecture Notes, vol. 1600, Springer-Verlag, Berlin, Heidelberg, New York, 1995.MATHGoogle Scholar
  20. [20]
    G. Pölya, Über ganzwert ige Polynome in algebraischen Zahlkörpern, J. reine angew. Math. 149 (1919), 97–116.Google Scholar
  21. [21]
    D.E. Rush, The strong Skolem property for integer-valued polynomials on a subset, Math. Proc. Cambridge Phil. Soc, to appear.Google Scholar
  22. [22]
    H. Zantema, Integer valued polynomials over a number field, Manuscr. Math. 40 (1982), 155–203.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2000

Authors and Affiliations

  • Paul-Jean Cahen
    • 1
  • Jean-Luc Chabert
    • 2
  1. 1.CNRS UMRUniversité d’Aix-Marseille IIIFrance
  2. 2.UPRES-AUniversité de PicardieFrance

Personalised recommendations